JOSEPH SPARANO, M.D.; ELLEN FERRANTI, M.D.
To the editor: We recently saw a patient with the acquired immunodeficiency syndrome (AIDS) in whom we have strong evidence to suspect nonmenstrual toxic shock syndrome, an association that previously has not been described (1).
A 26-year-old black homosexual man with a history of furuncles was well until August 1985, when he presented to another hospital with Pneumocystis carinii pneumonia. He did well until January 1986, when 3 days before admission he developed pain and swelling on the inner side of his left thigh. One day before admission he developed fever, generalized severe myalgias, pharyngitis, conjunctivitis, abdominal cramps, diarrhea, nausea,
Learn more about subscription options.
Register Now for a free account.
SPARANO J, FERRANTI E. The Acquired Immunodeficiency Syndrome and Nonmenstrual Toxic Shock Syndrome. Ann Intern Med. 1986;105:300. doi: 10.7326/0003-4819-105-2-300_2
Download citation file:
Published: Ann Intern Med. 1986;105(2):300.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only